| Catalog Number |
80237 |
| Medical Device Problem Codes |
Break (1069); Difficult to Remove (1528); Retraction Problem (1536); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.H11: d2b (mcw; dqx).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during atherectomy and thrombectomy procedure, the internal helix was allegedly fractured and detached while treating in stent restenosis.It was further reported that helix was attempted to be retrieved with multiple different techniques, eventually helix was snared and pulled up into aorta but unable to be retrieved out of sheath, ultimately the helix had to be endo-trashed and left in the patients body.Reportedly, stents were placed over the detached helix into the patient's aorta and iliac system.The current status of the patient was unknown.
Event or Problem Description
It was reported that during atherectomy and thrombectomy procedure, the internal helix was allegedly fractured and detached while treating in stent restenosis.It was further reported that helix was attempted to be retrieved with multiple different techniques, eventually helix was snared and pulled up into aorta but unable to be retrieved out of sheath, ultimately the helix had to be endo-trashed and left in the patient's body.Reportedly, stents were placed over the detached helix into the patient's aorta and iliac system.The current status of the patient was unknown.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: no physical sample was received.A physical investigation was not possible.The user reported and provided image contains information regarding catheter helix break.After review of the provided images helix break can be confirmed.A clear root cause could not be established.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.